MAUDE Adverse Event Report: FERROSAN MEDICAL DEVICES A/S; SURGIFLO¿ HEMOSTATIC MATRIX

FERROSAN MEDICAL DEVICES A/S; SURGIFLO¿ HEMOSTATIC MATRIX
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Sepsis (2067)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the sales rep, that during post-op for a prostatectomy, that there has been an unknown amount of patients that have become septic post-op.They have been using the product 2991 to fill in the dead space after they bring down the bladder neck.They have not had this issue before and think the surgiflo could be causing it.They are currently using surgiflo with saline and not thrombin.No patient consequence.Device is not available.Sales rep called back with a little more information.He is still working on getting answers to the questions in the follow-up note.He stated that there are four septic patients that have been reported in the last two to three weeks.They notice that the patients become septic right after the remove the catheter.The minute they remove the catheter they have become septic.The facility has not changed anything regarding their procedure other than adding in the use of surgiflo.I recently had discussions with an urology surgeon at x hospital where they have been using surgiflo (2991) with saline for their prostatectomy's and recently have had 4 patients who have gone septic over the past couple weeks.I have spoken with the first assist as well as she told me they have not changed anything regarding their procedure or protocol except add surgiflo (2991) with saline into their procedure.She said that with those 4 patients when they went to go to remove the catheter from the patient they go septic.She also said they have gotten it "under control" as they have been giving them 1g of an antibiotic which "seems to be helping".They brought up this concern as they believe surgiflo may have something to do with this.
 
Event or Problem Description
It was reported by the sales rep, that during post-op for a prostatectomy, that there has been an unknown amount of patients that have become septic post-op.They have been using the product: 2991 to fill in the dead space after they bring down the bladder neck.They have not had this issue before and think the surgiflo could be causing it.They are currently using surgiflo with saline and not thrombin.No patient consequence.Device is not available.Sales rep called back with a little more information.He is still working on getting answers to the questions in the follow-up note.He stated that there are four septic patients that have been reported in the last two to three weeks.They notice that the patients become septic right after the remove the catheter.The minute they remove the catheter they have become septic.The facility has not changed anything regarding their procedure other than adding in the use of surgiflo.I recently had discussions with an urology surgeon at x hospital where they have been using surgiflo (2991) with saline for their prostatectomy's and recently have had 4 patients who have gone septic over the past couple weeks.I have spoken with the first assist as well as she told me they have not changed anything regarding their procedure or protocol except add surgiflo (2991) with saline into their procedure.She said that with those 4 patients when they went to go to remove the catheter from the patient they go septic.She also said they have gotten it "under control" as they have been giving them 1g of an antibiotic which "seems to be helping".They brought up this concern as they believe surgiflo may have something to do with this.Additional follow-up information was received from the sales rep.Stating: i have reached out to the surgeon and staff to try to gain additional information but only have a limited amount of extra knowledge around the situation.Some of the info i do know to answer some of the questions below is the same for all complaints regarding to the septic patients.They used all of the solution of surgiflo to be used as an adjunct to hemostasis in the dead space once bladder neck is brought down.There were a total of 4 septic patients post op immediately after they removed the catheter.This is not the first time they have used surgiflo.Also, once they became septic they administered 1g of antibiotics and has seemed to fix the "issue".I do not have any lot numbers.Also, they believe it is due to surgiflo, as nothing in their protocol in regards to these procedures has changed except adding in surgiflo over last couple months.

Common Device Name
SURGIFLO¿ HEMOSTATIC MATRIX
Manufacturer (Section D)
FERROSAN MEDICAL DEVICES A/S
sydmarken 5
soeborg, 2860
DA  2860
MDR Report Key19990484
Report Number3008478369-2024-00033
Device Sequence Number7057619
Product Code LMF
UDI-Device Identifier15712123000318
UDI-Public15712123000318
Combination Product (Y/N)N
PMA/510(K) Number
P990004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/23/2024
Patient Sequence Number1
Patient SexUnknown